Alert archive / New Mexico / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 7, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 3, 2006, 3:48 PM MDT for Roosevelt County, New Mexico. It was in force for 57 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2006, 3:48 PM MDT (21:48 UTC)
- Expired
- May 3, 2006, 4:45 PM MDT
- In force
- 57 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Roosevelt County, NM
The radar
The Cannon AFB radar (KFDX), 73 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 4:00 PM MDT | HAIL 1.75 | Arch, NM | |
| May 3, 4:06 PM MDT | HAIL 1.75 | Portales, NM | REPORT RELAYED FROM THE PORTALES FIRE DEPARTMENT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.8 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 193 J/kg
- Mixed-layer CIN
- -444 J/kg
- Mixed-layer LCL
- 2004 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 032148 SVRABQ NMC041-032245- /O.NEW.KABQ.SV.W.0007.060503T2148Z-060503T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 348 PM MDT WED MAY 3 2006 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 445 PM MDT * AT 344 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF DORA TO ARCH...AND MOVING NORTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... CAUSEY... PORTALES... ARCH... ROGERS... SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. LAT...LON 3391 10344 3376 10304 3431 10304 3431 10343 $$ DPORTER
2 follow-up statements
000 WWUS55 KABQ 032205 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 403 PM MDT WED MAY 3 2006 NMC041-032245- /O.CON.KABQ.SV.W.0007.000000T0000Z-060503T2245Z/ ROOSEVELT- 403 PM MDT WED MAY 3 2006 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL ROOSEVELT COUNTY UNTIL 445 PM MDT... AT 400 PM MDT...SKYWARN SPOTTERS REPORTED A LINE OF SEVERE THUNDERSTORMS PRODUCING GOLF BALL SIZE HAIL AT ARCH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF PORTALES TO 6 MILES NORTH OF ARCH...MOVING NORTH AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... CAUSEY... DORA... ROGERS... THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. LAT...LON 3391 10346 3376 10304 3431 10304 3431 10345 $$ DPORTER
000 WWUS55 KABQ 032246 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 446 PM MDT WED MAY 3 2006 NMC041-032256- /O.EXP.KABQ.SV.W.0007.000000T0000Z-060503T2245Z/ ROOSEVELT- 446 PM MDT WED MAY 3 2006 ...SEVERE THUNDERSTORM WARNING HAS EXPIRED FOR EAST CENTRAL ROOSEVELT COUNTY AT 445 PM MDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAS EXITED THE WARNED AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3391 10346 3376 10304 3431 10304 3431 10345 $$ DPORTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 2:45 PM MDT, 1 hour 3 minutes earlier.
Area forecast discussion, May 3, 2:45 PM MDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 245 PM MDT WED MAY 3 2006 .DISCUSSION...COOLER AIR MASS HAS WEDGED INTO NE AND NORTHERN PARTS OF THE EC PLAINS EARLY THIS AFTERNOON. DIURNAL MIXING WILL KEEP ITS SOUTHWARD PROGRESS MINIMAL REMAINDER OF THE AFTERNOON/EVENING. THEREAFTER...FRONT EXPECTED TO SAG SOUTHWARD AND AIR MASS MAY BE JUST DEEP ENOUGH TO SPILL INTO THE CENTRAL VALLEY CORRIDOR LATE TONIGHT. WILL INTRODUCE A MODEST EAST CANYON WIND ALONG THE RIO GRANDE VALLEY AFTER 09Z. MEANWHILE...AIR MASS ALONG AND AHEAD OF FRONTAL BOUNDARY CONTINUES TO DESTABILIZE WITH LATEST SURFACE-BASED CAPE VALUES IN THE 1000-1500 J/KG RANGE AND LI/S MINUS 3-4 BASED ON SPC MESO ANALYSIS PAGE. WHILE INSTABILITY COULD BE BETTER...WILL CONTINUE TO MONITOR DE BACA...ROOSEVELT AND NE CHAVES COUNTIES FOR ISOLD SEVERE WHERE DEEP LAYER SHEAR RESPECTABLE EVIDENCED BY BRN SHEAR VALUES OF 40-60 M2/S2. ADDITIONALLY...APPARENT SHORT-WAVE TROUGH LIFTING NEWD FROM VICINITY OF NM BOOTHEEL WILL PROVIDE ADDITIONAL SUPPORT THROUGH EARLY EVENING. FARTHER NORTH...CONVECTION ROLLING EASTWARD ACROSS THE NE HIGHLANDS EXPECTED TO WEAKEN AS IT ENCOUNTERS AN INCREASINGLY STABLE BOUNDARY LAYER. WILL READJUST EVENING POP GRIDS TO SHADE HIGHER POPS ACROSS EC AREAS. JUST SOME MID/HIGH LEVEL CLOUDS EXPECTED ACROSS CENTRAL/WESTERN AREAS. LATER TONIGHT...WILL EXPAND COVERAGE OF LOW CLOUDS ACROSS NE/EC AREAS BUT HOLD SKY COVER ON CONSERVATIVE SIDE ACROSS OUR SERN MOST COUNTIES WHERE UPSLOPE WILL REMAIN QUITE SHALLOW. FOR THE THURSDAY AND THURSDAY NIGHT PERIOD...A REINFORCING SURGE OR TWO OF COOLER AIR WILL MAINTAIN A FAVORABLE UPSLOPE PATTERN EAST OF THE CENTRAL MOUNTAIN CHAIN. AT THE SAME TIME...UPPER TROUGH OVER THE INTER MOUNTAIN WEST WILL SLOWLY TRANSLATE EASTWARD. SUBTLE PERTURBATIONS IN THE SWLY FLOW AHEAD OF THIS TROUGH WILL CONTINUE TO AFFECT THE AREA AND INTERACT WITH THE LOW LEVEL UPSLOPE FLOW. LITTLE REASON TO DEVIATE FROM SCT POPS EC/NE. MODELS AGAIN TARGET THE EAST SLOPES OF THE SANGRE DE CRISTOS...AND OUR EC PLAINS FOR BEST SEVERE POTENTIAL-- LI/S APPROACHING MINUS 6 ACCORDING TO NAM. DEEP LAYER SHEAR SHOULD BE EVEN BETTER THAN TODAY AS MID-LEVEL WINDS INCREASE DOWNSTREAM OF APPROACHING TROUGH. ACROSS THE CENTRAL AND WEST...DRY AND BREEZY CONDITIONS TO PERSIST WITH PERHAPS SOME HIGH BASED VIRGA SHOWERS FAVORING THE NORTHWEST QUARTER. DAYTIME TEMPS TRENDING DOWNWARD. BAGGY TROUGH FINALLY CROSSES THE AREA FRIDAY AFTERNOON/NIGHT BEFORE SLIDING EAST OF THE STATE SATURDAY. FRIDAY WILL AGAIN BE ACTIVE ACROSS THE NE QUARTER...BUT SVR POTENTIAL APPEARS TO SHIFT SOUTH AND A LITTLE EAST AS COMPARED TO THURSDAY. LINGERING PRECIP CHANCES EAST SATURDAY/SATURDAY EVENING...WITH DRIER WEST-NWLY FLOW SUN-MON. KJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 46 78 42 71 / 5 10 10 20 GALLUP.......................... 41 75 36 70 / 0 5 5 10 GRANTS.......................... 40 75 39 69 / 0 5 5 10 GLENWOOD........................ 42 81 40 77 / 0 5 0 5 CHAMA........................... 32 67 30 58 / 10 20 20 40 LOS ALAMOS...................... 42 71 39 65 / 10 10 10 30 RED RIVER....................... 31 60 29 54 / 10 20 20 50 TAOS............................ 39 70 33 64 / 10 20 20 30 SANTA FE........................ 42 72 41 68 / 5 10 10 20 SANTA FE AIRPORT................ 45 74 42 70 / 5 10 10 20 ESPANOLA........................ 42 76 39 72 / 5 10 10 20 ALBUQUERQUE HEIGHTS............. 52 80 52 76 / 5 5 5 20 ALBUQUERQUE VALLEY.............. 48 82 45 79 / 5 5 5 10 ALBUQUERQUE FOOTHILLS........... 47 77 46 74 / 5 5 5 20 ALBUQUERQUE WEST MESA........... 49 82 47 77 / 5 5 5 20 SOCORRO......................... 47 83 45 80 / 0 5 0 5 SANDIA PARK/CEDAR CREST......... 41 74 39 69 / 5 5 5 20 MORIARTY/ESTANCIA............... 42 73 39 70 / 5 5 10 20 CARRIZOZO....................... 47 82 45 75 / 0 5 0 10 RUIDOSO......................... 41 76 41 67 / 0 5 5 10 RATON........................... 42 64 36 58 / 20 30 30 40 LAS VEGAS....................... 40 67 37 62 / 10 20 20 40 ROY............................. 42 61 39 58 / 20 30 20 40 CLAYTON......................... 43 56 38 56 / 30 40 40 40 SANTA ROSA...................... 47 76 42 72 / 10 10 20 30 TUCUMCARI....................... 50 70 45 68 / 20 30 30 40 FORT SUMNER..................... 52 76 46 71 / 10 20 10 30 CLOVIS.......................... 51 74 47 68 / 20 20 20 40 PORTALES........................ 53 77 48 72 / 20 20 20 30 ROSWELL......................... 58 86 54 83 / 10 5 10 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 41
Hazardous weather outlook, May 3, 6:00 AM MDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT WED MAY 3 2006 NMZ001>021-026-041200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MDT WED MAY 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME. HOWEVER...STRONG THUNDERSTORMS ARE POSSIBLE ON THE EASTERN PLAINS THURSDAY AND FRIDAY...WITH WIND GUSTS TO 50 MPH AND SMALL HAIL. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 4:31 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 59 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.